So I've been using Monistat-3 this week to clear up a yeast infection. The last time I used it was last night (Wednesday). I have finished the cycle as of last night. I understand that you cannot combine Monistat with condoms as it may cause the condom to fail. However, I am going to visit my boyfriend on Friday night. Will we be okay to have vaginal intercourse using a condom (I am not on hormonal birth control)? Will two days be enough time for the Monistat to have cleared out?
Also, when they say that Monistat causes the condom to fail, what exactly does that mean? Would it weaken the condom causing it to break so that we would immediately notice if there is a problem? Or would it cause some kind of micro-tear that we would not notice?
Thank you so much for your help!
Posts: 3 | From: New Haven | Registered: Feb 2010
| IP: Logged |
Hi! The canadian monistat site says that you should wait at least 3 days after treatment to start using condoms again.
Also -- the medication compromises the material of the condom and breaks it down, which is what may cause the condom to tear. So I think that'd usually be a pretty noticeable tear rather than a micro-tear (similar to what happens when oil-based lubricants break down a condom), but either way, you don't want to be using them during/just after using the medication.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.